Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Suffering from TB, diabetes and ear problem. Tube removed from lung, pus starts draining. Advice?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1984
Answered : 1971 Questions
My brother is 30 years effected with TB. recently dictor has removed pipe which was inserted from waist to lung. There is a small hole which is nit closed n puss is still coming. Now he got ear problem. He cant hear. Dictor advised to stop taking injctions. Please advise as inhection were supposed to be taken for 6 months. May would be the last month. He is a diabetes aswell
Posted Sun, 5 May 2013 in Infections
Answered by Dr. A.K. Srivastava 1 hour later

Thanks for writing to H.C.M. for your query.

I have gone through your query regarding some complications which your brother is facing, as he is suffering from tuberculosis of chest, most probably he was having one comlication of pulmonary tuberculosis i.e.EMPYMA THORASIS, therefore a tube was put in to thorasic cavity to drain out the pus.Recentally that tube is being removed but still an opening is persisting which is oozing out pus.

He had been given antitubercular medicines as injection streptomycin, this some times give rise to sensory neural deafness as this is OTOTOXIC.

Now for hearing loss one should change the antitubercular drugs, and give him methicobalamin for recovery whatsoever is possible.

For pus oozing out from thorasic hole should be treated with broadspectrum antibiotic having coverage of anaerobes also.

Your brother should be now treated under supervision of ENT & CHEST specialist for better results.

Above answer was peer-reviewed by
Follow-up: Suffering from TB, diabetes and ear problem. Tube removed from lung, pus starts draining. Advice? 18 minutes later
Please advise if this is life threatening? He has been to the ENT doctor he has told to go to the doctor he gave him the medicines. He is getting treated in government hospital india hyderabad. He was told that one of his lung damaged but recently after the ex XXXXXXX his lungs expanded and doc told us that there is no infection. Please advise how many more days it will take to close the hole. He is vommitting every day from a month every since the pipe removed. He is a diabetic as well. Do ge need to discontinue taking the injections???? Please advise good doctor in india hyderabad. Please advise what diet he should take. ....
Answered by Dr. A.K. Srivastava 18 minutes later

Thanks for reconsultation.


Your brother is a diabetic fellow and is having pulmonary tuberculosis with empyma thorasis with ototoxicity in ear. Therefore he really needs treatment under supervision of ENT & CHEST specialist.As far as care at hydrabad is concern I may suggest you good ENT doctor at Hydrabad ( Dr Meghnath at vaishnavi hospital near kath ka pul Hydrabad), But I don't know any chest specialist there.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor